skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Disorder in the Sachdev–Ye–Kitaev model

Abstract

We give qualitative arguments in support of the mesoscopic nature of the Sachdev–Ye–Kitaev (SYK) model in the regime with q 2/ N << 1 with N Majorana particles coupled by antisymmetric and random interactions of range q. Using a stochastic deformation of the SYK model, we show that its characteristic determinant obeys a viscid Burgers equation with a small spectral viscosity in the regime with q/ N = 1/2. In particular, the stochastic evolution of the SYK model can be mapped exactly onto that of random matrix theory, with universal Airy oscillations at the edges.

Authors:
; ;
Publication Date:
Research Org.:
The State Univ. of New York, Stony Brook, NY (United States)
Sponsoring Org.:
USDOE
OSTI Identifier:
1437728
Alternate Identifier(s):
OSTI ID: 1511000
Grant/Contract Number:  
FG02-88ER40388; DEC-2011/02/A/ST1/00119
Resource Type:
Journal Article: Published Article
Journal Name:
Physics Letters B
Additional Journal Information:
Journal Name: Physics Letters B Journal Volume: 773 Journal Issue: C; Journal ID: ISSN 0370-2693
Publisher:
Elsevier
Country of Publication:
Netherlands
Language:
English
Subject:
71 CLASSICAL AND QUANTUM MECHANICS, GENERAL PHYSICS

Citation Formats

Liu, Yizhuang, Nowak, Maciej A., and Zahed, Ismail. Disorder in the Sachdev–Ye–Kitaev model. Netherlands: N. p., 2017. Web. doi:10.1016/j.physletb.2017.08.054.
Liu, Yizhuang, Nowak, Maciej A., & Zahed, Ismail. Disorder in the Sachdev–Ye–Kitaev model. Netherlands. doi:10.1016/j.physletb.2017.08.054.
Liu, Yizhuang, Nowak, Maciej A., and Zahed, Ismail. Sun . "Disorder in the Sachdev–Ye–Kitaev model". Netherlands. doi:10.1016/j.physletb.2017.08.054.
@article{osti_1437728,
title = {Disorder in the Sachdev–Ye–Kitaev model},
author = {Liu, Yizhuang and Nowak, Maciej A. and Zahed, Ismail},
abstractNote = {We give qualitative arguments in support of the mesoscopic nature of the Sachdev–Ye–Kitaev (SYK) model in the regime with q2/N << 1 with N Majorana particles coupled by antisymmetric and random interactions of range q. Using a stochastic deformation of the SYK model, we show that its characteristic determinant obeys a viscid Burgers equation with a small spectral viscosity in the regime with q/N = 1/2. In particular, the stochastic evolution of the SYK model can be mapped exactly onto that of random matrix theory, with universal Airy oscillations at the edges.},
doi = {10.1016/j.physletb.2017.08.054},
journal = {Physics Letters B},
issn = {0370-2693},
number = C,
volume = 773,
place = {Netherlands},
year = {2017},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record at 10.1016/j.physletb.2017.08.054

Citation Metrics:
Cited by: 10 works
Citation information provided by
Web of Science

Figures / Tables:

Fig. 1 Fig. 1: Schematic rendering of the spectral form factor for the SYK model as evaluated in [14]. Four mesoscopic regimes are identified. See text.

Save / Share:

Works referencing / citing this record:

Three dimensional view of arbitrary q SYK models
journal, February 2018

  • Das, Sumit R.; Ghosh, Animik; Jevicki, Antal
  • Journal of High Energy Physics, Vol. 2018, Issue 2
  • DOI: 10.1007/jhep02(2018)162

Three dimensional view of arbitrary q SYK models
journal, February 2018

  • Das, Sumit R.; Ghosh, Animik; Jevicki, Antal
  • Journal of High Energy Physics, Vol. 2018, Issue 2
  • DOI: 10.1007/jhep02(2018)162

    Figures / Tables found in this record:

      Figures/Tables have been extracted from DOE-funded journal article accepted manuscripts.